Posted: June 1, 2012, 7 a.m. EDT
Q: My ferret Daisy is getting over a parasitic infection. She had blood in her stool. My veterinarian gave her Baytril .03ml two times a day. The stool is cleared up, but she has a twitch in her jaw. What is causing the twitch?
A: Unfortunately, it is impossible to know what is causing a twitch, because a “twitch” is very uncommon in ferrets. You do not say how old your ferret is but insulinoma disease, due to low blood glucose, may cause a ferret to have small seizures that some people may interpret as a “twitch.” This is a very uncommon side effect of insulinoma disease, but it can occur when the blood sugar becomes very low.
If the twitch is a new condition, call or revisit your veterinarian to determine what the cause of this may be. Neither a parasite, blood in the stool or Baytril (an antibiotic) should cause a twitch of any sort in any part of the body. So, it is likely that what you are describing is not related to her previous problem or treatment.
See all Ask The Doc questions and answers»